# SDR CA051128001

- Difficulty date: November 25, 2005
- Submitted: December 2, 2005
- Operation: General aviation
- Engine: Ge CF343B1
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Turnbuckle
- Part number: 4020T51P02
- Condition: Fractured
- Location: Nr 2 Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

(CAN) TO DATE, (3) CF34-3B1 STAGE 2 HPC TURNBUCKLES AFFECTING 2 ENG HAVE FAILED DURING SERVICE. SEPARATION OF VG SHAFT SIDE TURNBUCKLE ROD END.  SEPARATION POINT ON ROD END OCCURRED IN THREADED PORTION WHERE IT MEETS JAM NUT ON TURNBUCKLE ASSY. CAUSE CONFIRMED TO BE LOW CYCLE FATIGUE RESULTING FROM IDLE LOAD INDUCED BY INTERFERENCE OF  TURNBUCKLE ASSY WITH TORQUE SHAFT CLEVIS. ONE OF 2 ENG FOUND WITH THE BROKEN TURNBUCKLE CONDITION EXPERIENCED AN INFLIGHT SHUTDOWN DUE TO BOTH TURNBUCKLES FAILING, NOT ALLOWING STAGE 2 VANES TO TRACK PROPERLY. OTHER ENG WAS FOUND WITH ONE BROKEN TURNBUCKLE.  VG SYS CAN WORK PROPERLY FOR AMOUNT OF TIME ON ONE TURNBUCKLE.
